MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. PLUG DRIVER; SCREWDRIVER

ZIMMER BIOMET SPINE, INC. PLUG DRIVER; SCREWDRIVER
Catalog Number 2000-9061
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2025-00378.
 
Event or Problem Description
It was reported that two polaris 5.5 plug drivers stripped during a surgery.There was no patient impact.This is report two of two for this event.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h4 and h6: investigation type, findings, and conclusions.A review of the dhr was conducted and found no indications of manufacturing issues.An inspection of the part shows the tip is deformed.This event likely cannot be attributed to manufacturing or design related issues.The complaint is confirmed for polaris 5.5 driver for the failure of tip deformation.The failure could possibly be attributed to the repeated usage and/or excessive forces being applied beyond the intended use of the instrument leading to the deformation of the device.This device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
PLUG DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key23729614
Report Number3012447612-2025-00379
Device Sequence Number13197306
Product Code HXX
UDI-Device Identifier03662663191876
UDI-Public(01)03662663191876(10)ZB140401
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000-9061
Device Lot NumberZB140401
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic